How can I help reverse recent cortisone injection induced skin atrophy or hasten recovery? (photo)

I recently had three pimples on my neck injected with what the dermatologist who performed the procedure assures me was a lose dose (3mg/cc. 0.2 cc total between the three bumps). My issue is that I am experiencing atrophy around one of the injection sites and it seems to be worsening. Is there any thing I can do to prevent any further trophy in the area? Is there anything I can apply or consume to help hasten a recovery of the loss tissue? Is silicone gel a good choice as a topical treatment?

Doctor Answers 2

Patience or filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
The dose is relatively low (I use 2.5mg/cc, but up to 3.3mg/cc is usual dose) and the volume injected is correct for small lesions. The atrophy will completely go away in 1-3 months. If it is reallly upsetting to you, a touch of filler can help, or even just stretching the area with saline.


New Orleans Dermatologist
5.0 out of 5 stars 18 reviews

For a pimple, 3 mg/cc seems like a rather hefty dose...

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
think most people typically use a dose of less than 1 mg/cc especially for the head and neck area...suspect no matter what you do, it'll take 2-6 months for the atrophy to wear off...if it really becomes an issue, some people may opt for injection of a filler into the area...in the old days people used to believe in vitamin E as salvation for the problem...but the real cure is tincture of time...sorry you're having the problem

Ken Landow, MD
Las Vegas Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.